Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Aug 27, 2019, 9:43 AM MDT for 8 counties in Colorado. It took effect at Aug 28, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 9:43 AM MDT (15:43 UTC)
- In effect from
- Aug 28, 2019, 12:00 PM MDT
- Expired
- Aug 28, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS85 KBOU 271543 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 943 AM MDT Tue Aug 27 2019 COZ212-217-218-272345- /O.NEW.KBOU.FW.W.0006.190828T1800Z-190829T0200Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 943 AM MDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAINS ABOVE 9000 FEET...ZONES 212...217 AND 218... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Wednesday. * Affected Area...Fire Weather Zones 212...217 and 218. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...Wednesday afternoon into early evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will be able to start and spread easily and quickly PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
010 WWUS85 KBOU 272105 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 305 PM MDT Tue Aug 27 2019 COZ212-217-218-280600- /O.CON.KBOU.FW.W.0006.190828T1800Z-190829T0200Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 305 PM MDT Tue Aug 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAINS ABOVE 9000 FEET...ZONES 212...217 AND 218... * Affected Area...Fire Weather Zones 212...217 and 218. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...Wednesday afternoon into early evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will be able to start and spread easily and quickly PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
232 WWUS85 KBOU 280323 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 923 PM MDT Tue Aug 27 2019 COZ212-217-218-281800- /O.CON.KBOU.FW.W.0006.190828T1800Z-190829T0200Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 923 PM MDT Tue Aug 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAINS ABOVE 9000 FEET...ZONES 212...217 AND 218... * Affected Area...Fire Weather Zones 212...217 and 218. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...Wednesday afternoon into early evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will be able to start and spread easily and quickly PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
591 WWUS85 KBOU 281703 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1103 AM MDT Wed Aug 28 2019 COZ212-217-218-290200- /O.CON.KBOU.FW.W.0006.190828T1800Z-190829T0200Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 1103 AM MDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAINS ABOVE 9000 FEET...ZONES 212...217 AND 218... * Affected Area...Fire Weather Zones 212...217 and 218. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...This afternoon into early evening. * Relative Humidity...As low as 11 percent. * Impacts...Fires will be able to start and spread easily and quickly PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
652 WWUS85 KBOU 290202 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 802 PM MDT Wed Aug 28 2019 COZ212-217-218-290315- /O.EXP.KBOU.FW.W.0006.000000T0000Z-190829T0200Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 802 PM MDT Wed Aug 28 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR HIGH MOUNTAINS ABOVE 9000 FEET... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Aug 27, 9:42 AM MDT, 1 minute earlier.
Area forecast discussion, Aug 27, 9:42 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 942 AM MDT Tue Aug 27 2019 .UPDATE... Issued at 940 AM MDT Tue Aug 27 2019 Jet and frontal lift induced showers are occurring over the plains this morning as forecasted, bumped up the chance of precipitation just a little where the majority of the showers are occurring. Front will continue sliding south across the plains and into the foothills and Park County by early this afternoon. Due to expected warm, dry and breezy conditions tomorrow over the high mountains, have issued a Red Flag Warning for tomorrow afternoon. See Fire Weather discussion below. && .SHORT TERM...(Today and tonight) Issued at 235 AM MDT Tue Aug 27 2019 One more cool day expected across the urban corridor and northeast plains today. Another cold front just north of Casper at 08z will continue to make its way south into the northeast plains by late this morning. A fair amount of mid level cloudiness will be over the northeast plains this morning, with a few light rain showers possible as the front pushes southward into the forecast area after 15z. QPF values generated by the RAP13 by midday seem overdone in comparison with other model output. This is likely in response to the 100 kt jetstream over western south dakota and northeast Nebraska at that time. Any showers should be confined to the northeast corner of the state where the best upper level support will be due to the proximity of the passing upper level jet. The front is expected to push into Denver 17-18z. Forecast soundings show the best instability over the Palmer Divide so will keep isolated coverage there this afternoon but no storms mentioned anywhere else. Temperatures today will be 2-4 degrees cooler than yesterday. Over the mountains, it will remain dry with continued warm temperatures. Fire danger will be elevated mainly in the mountains valleys with RH values around 15 percent. No thunderstorms but could see an occasional winds gusts of 20-25 mph in those areas this afternoon. Some lingering convective cloudiness this evening over the forecast area then clearing. .LONG TERM...(Wednesday through Monday) Issued at 235 AM MDT Tue Aug 27 2019 A ridge will start to develop Wednesday behind today's system. This will produce subsidence and a very dry airmass. A warm sunny day is expected with highs climbing into the upper 80s to lower 90s over northeast Colorado. In addition to the warm and dry conditions, breezy winds over the mountains and mountain valleys will increase the fire danger. Warm temperatures will continue into Thursday. The ridge will flatten a little as a weak short wave trough tracks across the Central Rockies. Moisture will increase with precipitable water values climbing to around a half inch over the higher terrain. Mid levels of the airmass will be quite warm, so chances for storms will be low and mainly confined to the higher terrain. A cold front will push through south through eastern Colorado late Thursday. This will lead to cooler temperatures on Friday. Low level moisture will increase as well for Friday. Precipitable water values will range from a half inch over the mountains to a little over an inch across the eastern plains. There should be a round of scattered thunderstorms for the mountains, foothills, and plains Friday, as long as the cap can be broken. The upper level ridge will intensify Saturday and be centered near the Four Corners through Monday. This will result in warm temperatures. Should be enough moisture around for thunderstorms, but warm air aloft and lack of forcing will keep chance for storms low. Highs are expected to range from the mid 80s to lower 90s for the Labor Day Weekend. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 940 AM MDT Tue Aug 27 2019 VFR conditions expected through Wednesday morning. Another frontal boundary will be pushing into the terminals 17-19z with northeast winds 8-12 kts developing. Cooler temperatures will limit thunderstorm potential with isolated storms confined to Palmer Divide this afternoon. Winds will transition to southeast/southerly this evening. && .FIRE WEATHER... Issued at 934 AM MDT Tue Aug 27 2019 West-northwesterly flow aloft will bring in warmer and drier weather tomorrow with increasing winds over the high mountains. While humidities across the mountains, high valleys and foothills will all be below 15 percent, higher gusts of 25 to 35 mph are expected in elevations above 9000 feet, and therefore have decided to issue a Red Flag Warning to highlight the fire weather concern. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Wednesday for COZ212-217- 218. && UPDATE...Kriederman SHORT TERM...Cooper LONG TERM...Meier AVIATION...Cooper/Kriederman FIRE WEATHER...Kriederman
Hazardous weather outlook, Aug 27, 4:05 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 405 AM MDT Tue Aug 27 2019 COZ030>051-281015- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 405 AM MDT Tue Aug 27 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected. It will be relatively dry today with continued cool temperatures across the northeast plains as another cold front moves across the region by late morning. Isolated rain showers will be possible over the far northeast plains this morning, with an isolated thunderstorm or two possible over the Palmer Divide this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm and dry conditions are expected for Wednesday and Thursday. Breezy conditions will elevated the fire danger in the mountains and mountain valleys. Cooler temperatures and a chance of thunderstorms are expected for Friday and Saturday. Warm and dry conditions are expected to return starting Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.